MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 14MM; SCREW, FIXATION, BONE
Model Number 04.210.114
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, patient complained of spontaneous pain and deformity.Radiography showed that the plate was broken.Initially, patient underwent radius osteotomy for stretching and correction of bilateral madelung deformity, and osteotomy with ulna shortening on (b)(6) 2019.Revision surgery and hardware removal occurred (b)(6) 2019.Concomitant devices: unknown cortical screw (part #: unknown, lot #: unknown, quantity: 1) and unknown locking screws (part #: unknown, lot #: unknown, quantity: 7) this report is for a 2.4mm ti va locking screw stardrive 14mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: va lockscr ø2.4 self-tap l14 tan was received at us cq.Upon visual inspection at cq, the threads on the head part of the screw was observed be peeled off.The rest of the body of the screw shows normal wear and discoloration consistent with the device use which would not contribute to the complaint condition.Defect identified/ device failure? yes.Dimensional inspection: dimensional inspection of the relevant features of the device was not performed due to post manufacturing damage.Document/ specification review: the following drawing(s) was reviewed; -2.4mm va locking screw (current rev).Complaint confirmed? yes.Investigation conclusion: visual inspection of the received devices was performed as part of this investigation.The threads on the head part of the screw was observed be peeled off.Thus, the complaint is being confirmed.While a definitive root cause could not be identified, it is possible that an unintended force or external pressure might have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA LOCKING SCREW STARDRIVE 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9749983
Report Number8030965-2020-01365
Device Sequence Number13794936
Product Code HWC
UDI-Device Identifier10886982118509
UDI-Public(01)10886982118509
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.210.114
Device Catalogue Number04.210.114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date02/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;